Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 24, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Apr 27, 2009, 6:15 AM CDT for Cameron County, Hidalgo County, Willacy County, Texas. It took effect at Apr 27, 2009, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2009, 6:15 AM CDT (11:15 UTC)
- In effect from
- Apr 27, 2009, 10:00 AM CDT
- Expired
- Apr 27, 2009, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 57 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 11.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2632 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 271115 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 615 AM CDT MON APR 27 2009 ...ENHANCED WILDFIRE RISK TODAY FOR SOUTHEAST DEEP SOUTH TEXAS... .CRITICALLY DRY TO EXTREMELY DRY FUELS...COUPLED WITH STRONG LOW LEVEL WINDS...WILL RAISE FIRE WEATHER DANGER TODAY IN SOUTHEAST DEEP SOUTH TEXAS. TXZ253>255-280000- /O.NEW.KBRO.FW.W.0024.090427T1500Z-090428T0000Z/ HIDALGO-INLAND WILLACY-INLAND CAMERON- 615 AM CDT MON APR 27 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING FOR CAMERON...WILLACY...AND HIDALGO COUNTIES...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. A MIX OF STRONG LOW LEVEL WINDS AND CRITICALLY DRY TO EXTREMELY DRY FUELS WILL RAISE FIRE WEATHER DANGER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 54/
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 27, 2:20 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Apr 27, 2:20 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
220 AM CDT MON APR 27 2009
.DISCUSSION...TOR WATCH 0196 IN EFFECT FOR MCC OVR NRN CWA OF EWX
ATTM...WITH SE SFC WINDS OVR THE RGV STILL AT 15 TO 25
MPH...PROVIDING MSTR TO THIS HUGE COMPLEX. A SERIES OF SHORT WAVES
MVG THRU NRN TX COMBINED WITH PERSISTENT UPPER RIDGE OVR NRN FL WILL
KEEP THE RGV IN WINDY...WARM AND DRY WX THRU THE PD. LOW TO MID 90S
WEST...UPPER 80S CLOSER TO THE COAST IN SOUTHEAST FLOW OF 25 TO 35
MPH ALONG THE COAST TODAY. GUSTS NEAR OR JUST OVER 40 MPH ARE
POSSIBLE IN CAMERON...WILLACY...HIDALGO...AND KENEDY COUNTIES TODAY
...AS A LLVL JET IS SLOW TO TRANSLATE NE TDY. NO CHC FOR RAIN UNTIL
MAY 3/4...AS UPPER TROF DIPS TO LOW LATS WITH UPPER SUPPORT AND LLVL
FORCING. EXTREME DROUGHT IN MAJORITY OF RGV HAS RESULTED IN
ELEVATED WILD FIRE DANGERS THROUGH THE NEXT SEVERAL DAYS. WIND
ADVISORY IS NECESSARY AS THERE IS A GOOD CHC FOR SUSTAINED WNDS OF
30 MPH IN ALL OF HIDALGO...CAMERON...WILLACY AND KENEDY COUNTY ALONG
WITH GUSTS OVER 40 MPH.
&&
.MARINE...LITTLE CHANGE NOTED IN THE FORECAST THROUGH THE WEEK AS
FRESH SOUTHEAST FLOW CONTINUES ACROSS THE GULF. EXPECT SMALL CRAFT
ADVISORIES EVERY DAY THIS WEEK...POSSIBLY CONTINUOUSLY THROUGH
FRIDAY. THE PERSISTENT LONG FETCH WINDS HAVE BROUGHT LONG PERIOD
SEAS OF 10 FEET OFFSHORE WITH LARGE BREAKERS AT THE COAST. THESE
CONDITIONS ARE EXPECTED THROUGH THE UPCOMING WEEK.
&&
.AVIATION...LOW CIGS CONTINUE THIS MORNING WITH GRADUAL LIFTING
THROUGH THE MORNING. BKN CIGS WILL CONTINUE WITH MAIN CIG AROUND
4KFT DURING THE AFTERNOON WITH A FEW CLOUDS AT LOWER LEVELS. WINDS
WILL BE 15G25 THROUGH SUNRISE...WITH SPEED SHEAR REACHING 40 TO
50KTS BY 2KFT. WINDS MONDAY WILL AGAIN BE ELEVATED AND GUSTY
REACHING NEAR 25KTS SUSTAINED WITH GUSTS OF 35KTS POSSIBLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 88 77 87 76 / 0 0 0 0
BROWNSVILLE 89 76 88 75 / 0 0 0 0
HARLINGEN 91 75 90 74 / 0 0 0 0
MCALLEN 94 74 91 73 / 0 0 0 0
RIO GRANDE CITY 97 74 95 73 / 0 0 0 0
SOUTH PADRE ISLAND 84 76 84 75 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR TXZ251-253>257.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ130-132-
135-150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
58/64Hazardous weather outlook, Apr 26, 11:20 AM CDT, 18 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1120 AM CDT SUN APR 26 2009 TXZ248>257-271015- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1120 AM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SURFACE LOW PRESSURE JUST WEST OF OUR REGION AND HIGH PRESSURE ACROSS THE ADJACENT GULF OF MEXICO WILL CONTINUE TO PROVIDE A STRONG PRESSURE GRADIENT OVER OUR REGION TODAY. IN ADDITION...A LOW LEVEL JET MAINLY CONFINED TO CAMERON...WILLACY AND KENEDY COUNTIES WILL ENHANCE THE STRENGTH OF THE SOUTHEAST WINDS LATE THIS MORNING THROUGH THE AFTERNOON. A WIND ADVISORY IS IN EFFECT FOR CAMERON... WILLACY...KENEDY AND HIDALGO COUNTIES FROM 10 AM THIS MORNING TO 8 PM THIS EVENING. ALSO...THE STRONG SOUTH WINDS IN COMBINATION WITH ABUNDANT DRY AND CURED FUELS WILL ENHANCE THE RISK FOR WILDFIRES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MODERATE TO STRONG SOUTH TO SOUTHEASTERLY WINDS ARE LIKELY TO CONTINUE THROUGH MONDAY. WIND ADVISORIES AND POSSIBLE RED FLAG WARNINGS MAY BE NEEDED AS A RESULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-271015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1120 AM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SURFACE LOW PRESSURE ACROSS NORTHWEST TEXAS AND HIGH PRESSURE ACROSS THE EASTERN GULF OF MEXICO WILL CONTINUE TO PROVIDE A STRONG PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST AND THE WESTERN GULF OF MEXICO TODAY. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE LAGUNA MADRE FROM 7 AM THIS MORNING TO 7 PM THIS EVENING AND CONTINUE FOR THE OFFSHORE WATERS THROUGH MIDNIGHT TONIGHT. IN ADDITION...THERE IS A HIGH RISK FOR RIP CURRENTS FOR AREA BEACHES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SMALL CRAFT ADVISORIES ARE LIKELY FOR ALL MARINE AREAS OF DEEP SOUTH TEXAS THROUGH WEDNESDAY. THERE WILL BE A HIGH RISK FOR RIP CURRENTS IN THE EXTENDED PERIOD AS STRONG SOUTHEAST WINDS AND ROUGH SEAS WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 12:30 AM CDT | Wind Advisory | BRO | Cameron, Hidalgo, Kenedy, Willacy | 19 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.